MAUDE Adverse Event Report: ABBOTT VASCULAR SUPERA SELF-EXPANDING STENT SYSTEM; SELF EXPANDING PERIPHERAL STENT SYSTEM

ABBOTT VASCULAR SUPERA SELF-EXPANDING STENT SYSTEM; SELF EXPANDING PERIPHERAL STENT SYSTEM
Catalog Number S-45-120-120-P6
Medical Device Problem Codes Patient-Device Incompatibility (2682); Migration (4003)
Health Effect - Clinical Code Thrombosis/Thrombus (4440)
Date of Event 10/08/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Event or Problem Description
It was reported that the procedure was to treat a lesion in the superficial femoral artery (sfa).A guide wire was advanced and pre-dilatation was performed with a balloon.The 4.5x120mm super self-expanding stent system (sess) was implanted.However, thrombus was generated in the target vessel due to poor adherence to the wall and the stent was displaced to the distal end.A snare device was used to remove the stent immediately and the clot subsequently disappeared on its own without surgical intervention.Another 5.5mm supera stent was implanted and completed the procedure.There was no adverse patient sequelae.There was no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
The device was returned for analysis.The reported patient-device incompatibility-wall apposition and the reported migration-stent were unable to be replicated in a testing environment as it was based on operational circumstances.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents from this lot.The reported patient effect of thrombosis is listed in the supera peripheral stent system instructions for use (ifu) as potential adverse effects of peripheral percutaneous intervention.It is possible that during initial deployment the diameter of the stent used was inadvertently undersized for the size of the vessel; thus resulting in the reported patient-device incompatibility wall apposition and ultimately resulted in the reported stent migration; however this cannot be confirmed.The investigation determined a conclusive cause for the reported patient-device incompatibility wall apposition and the reported stent migration cannot be determined.As there was no damage noted to the device during the inspection prior to use, it is likely that inadvertent mishandling resulted in the noted device damages (pinched sheath, separated tip jacket/inner member).The reported difficulties possibly caused/contributed to the reported patient effects; however, a conclusive cause for the reported patient effects, and the relationship to the product, if any, cannot be determined.The treatment appears to be related to the operational context of the procedure.There is no indication of a product quality issue with respect to manufacture, design or labeling.

Brand Name
SUPERA SELF-EXPANDING STENT SYSTEM
Common Device Name
SELF EXPANDING PERIPHERAL STENT SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 2024168
26531 ynez road
temecula CA 92591 4628
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key18029941
Report Number2024168-2023-11950
Device Sequence Number6060184
Product Code NIP
UDI-Device Identifier08717648226007
UDI-Public08717648226007
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P120020
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/29/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2025
Device Catalogue NumberS-45-120-120-P6
Device Lot Number3032461
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/16/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/08/2023
Supplement Date Received by Manufacturer11/10/2023
Initial Report FDA Received Date10/30/2023
Supplement Report FDA Received Date11/29/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/24/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
7F GUIDING CATHETER
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown